Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 86, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Oct 10, 2022, 8:12 PM CDT for Mitchell County, Texas. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2022, 8:12 PM CDT (01:12 UTC)
- Expired
- Oct 11, 2022, 4:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Mitchell County, TX
The radar
The San Angelo radar (KSJT), 99 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
994
WGUS54 KMAF 110112
FFWMAF
TXC335-110400-
/O.NEW.KMAF.FF.W.0086.221011T0112Z-221011T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
812 PM CDT Mon Oct 10 2022
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Mitchell County in western Texas...
* Until 1100 PM CDT.
* At 812 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Colorado City, Loraine, Champion Creek Reservoir, Lake Colorado
City State Park, Lake Colorado City and Westbrook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3211 10067 3209 10067 3211 10117 3227 10118
3234 10118 3236 10118 3244 10066 3238 10066
3235 10066 3225 10066 3216 10066 3213 10066
3212 10066 3211 10066
FLASH FLOOD...RADAR INDICATED
$$
Scott Kleebauer2 follow-up statements
506
WGUS54 KMAF 110300
FFWMAF
TXC335-110900-
/O.EXT.KMAF.FF.W.0086.000000T0000Z-221011T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
1000 PM CDT Mon Oct 10 2022
The National Weather Service in Midland/Odessa has extended the
* Flash Flood Warning for...
Mitchell County in western Texas...
* Until 400 AM CDT.
* At 1000 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Colorado City, Loraine, Champion Creek Reservoir, Lake Colorado
City State Park, Lake Colorado City and Westbrook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3211 10067 3209 10067 3211 10117 3227 10118
3234 10118 3236 10118 3244 10066 3238 10066
3235 10066 3225 10066 3216 10066 3213 10066
3212 10066 3211 10066
FLASH FLOOD...RADAR INDICATED
$$
Scott Kleebauer759
WGUS74 KMAF 110605
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
105 AM CDT Tue Oct 11 2022
TXC335-110900-
/O.CON.KMAF.FF.W.0086.000000T0000Z-221011T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mitchell TX-
105 AM CDT Tue Oct 11 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING FOR MITCHELL COUNTY...
At 105 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 3 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Colorado City, Loraine, Champion Creek Reservoir, Lake Colorado
City State Park, Lake Colorado City and Westbrook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3211 10067 3209 10067 3211 10117 3227 10118
3234 10118 3236 10118 3244 10066 3238 10066
3235 10066 3225 10066 3216 10066 3213 10066
3212 10066 3211 10066
FLASH FLOOD...RADAR INDICATED
$$
David HennigWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 6:22 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Oct 10, 6:22 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
622 PM CDT Mon Oct 10 2022
...New AVIATION...
.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 157 PM CDT Mon Oct 10 2022
Another round of showers and storms will roll across southern
portions of the region this afternoon and evening as a final
shortwave moves across the area. Heavy rainfall is still a
possibility, especially since the locations that will be affected
have seen flooding the last couple of days. We have seen enough
heating across the Davis/Glass Mountains and surrounding areas that
we could see a few stronger storms that contain small hail and gusty
winds through the evening. Otherwise, clouds and precip have kept it
more stable across the Permian Basin so it is not likely we will see
heavy rain there. Will trim the Flood Watch further to areas south
of I-20 where the higher threat of flooding remains.
The upper trough that brought the wet weather the last few days
weakens and shifts east Tuesday. An isolated shower or storm are
possible as the trough exits, mainly over the eastern half of the
region Tuesday. With more sun we will see warmer temperatures with
most locations seeing highs in the 80's. With moisture sticking
around lows will stay above normal.
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 157 PM CDT Mon Oct 10 2022
Mid to late week will be pretty uneventful as weak ridging and
increasing thickness rebound temperatures to slightly above normal.
A weak front looks to approach the region Wednesday as a large upper
trough moves across the Mid-West, but the front should only cool
high temperatures a degree or two and switch surface winds out of
the north briefly Wednesday afternoon. Otherwise, Wed-Fri will look
very similar with mostly clear skies, highs in the upper 70s to low
80s, and mainly light winds.
A big change looks to occur late Friday as an upper low moves across
Southern California. This system may be our next rain maker, and
will be something to keep an eye on as it moves eastward through the
weekend. Models continue to be in disagreement in regards to the
movement of this low and how much precipitation is expected,
although there is better alignment on rainfall beginning Saturday.
Similar to what we saw over the weekend, storms will begin out west
and over the higher terrain Saturday, becoming more widespread and
covering much of the CWA on Sunday and Monday.
A backdoor cold front is set to arrive Sunday as a trough with very
cold air moves across the Great Lakes region. This front will cool
temperatures from the 80s on Saturday down to 70s on Sunday and
potentially even the 60s on Monday. If models continue to be as
aggressive with this front and the cold air behind it, we may have a
chilly start to next week!
&&
.AVIATION...
(00Z TAFS)
Issued at 617 PM CDT Mon Oct 10 2022
Severe TS currently over KFST with gusts over 50kts experienced
within the last 10 min. Storm moving east over I-10 corridor with
large hail up to golf ball sized. Cell moving east will impact
terminal the next hour before moving away. Sct SHRA/TS still
behind severe cell, so high impact expected through 00z. VFR
conditions expected by 01z, but monitoring for lingering TS.
Remainder of terminals VFR prevailing thru TAF cycle. Winds
generally <12kts.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 60 81 62 82 / 30 10 0 0
Carlsbad 54 80 55 80 / 20 0 0 0
Dryden 60 82 62 89 / 50 10 0 0
Fort Stockton 57 82 59 84 / 40 10 0 0
Guadalupe Pass 52 70 55 74 / 20 0 0 0
Hobbs 55 78 55 78 / 20 10 0 0
Marfa 49 75 48 79 / 60 10 0 0
Midland Intl Airport 59 79 60 81 / 30 10 0 0
Odessa 59 79 60 81 / 30 10 0 0
Wink 57 81 55 83 / 30 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through Tuesday morning for Central Brewster County-
Chinati Mountains-Chisos Basin-Crane-Davis Mountains-Davis
Mountains Foothills-Lower Brewster County-Marfa Plateau-
Pecos-Presidio Valley-Reagan-Reeves County Plains-Terrell-
Upton-Ward.
NM...None.
&&
SHORT TERM...88
LONG TERM....44
AVIATION...87Hazardous weather outlook, Oct 10, 1:53 PM CDT, 6 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 153 PM CDT Mon Oct 10 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-111900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 153 PM CDT Mon Oct 10 2022 /1253 PM MDT Mon Oct 10 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Thunderstorms are possible. Any storms that develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. A Flood Watch is in effect for parts of West Texas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Oct 10, 6:43 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
643 PM CDT Mon Oct 10 2022
TXZ075-082-110030-
Pecos TX-Terrell TX-
643 PM CDT Mon Oct 10 2022
...A strong thunderstorm will impact portions of central Pecos and
north central Terrell Counties through 730 PM CDT...
At 643 PM CDT, Doppler radar was tracking a strong thunderstorm 22
miles north of Sanderson, moving north at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Pecos and
north central Terrell Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3038 10234 3041 10255 3084 10258 3079 10214
TIME...MOT...LOC 2343Z 188DEG 22KT 3047 10244
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
87Special weather statement, Oct 10, 6:57 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
657 PM CDT Mon Oct 10 2022
TXZ068-069-075-110045-
Pecos TX-Crane TX-Upton TX-
657 PM CDT Mon Oct 10 2022
...A strong thunderstorm will impact portions of north central Pecos,
southeastern Ward, southern Crane and southwestern Upton Counties
through 745 PM CDT...
At 656 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Grandfalls, or 24 miles northeast of Fort
Stockton, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Imperial, King Mountain, Girvin and Cordona Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3108 10228 3108 10237 3103 10228 3098 10229
3108 10254 3108 10286 3132 10277 3134 10225
TIME...MOT...LOC 2356Z 284DEG 15KT 3122 10272
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
87Special weather statement, Oct 10, 7:17 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
717 PM CDT Mon Oct 10 2022
TXZ075-110100-
Pecos TX-
717 PM CDT Mon Oct 10 2022
...A strong thunderstorm will impact portions of central Pecos County
through 800 PM CDT...
At 716 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Fort Stockton, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
I-10 east of Fort Stockton.
This includes Interstate 10 between mile markers 262 and 285.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3070 10294 3108 10278 3102 10239 3059 10261
TIME...MOT...LOC 0016Z 282DEG 10KT 3086 10275
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Oct 10, 7:27 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
727 PM CDT Mon Oct 10 2022
TXZ075-110115-
Pecos TX-
727 PM CDT Mon Oct 10 2022
...A strong thunderstorm will impact portions of northeastern Pecos
County through 815 PM CDT...
At 727 PM CDT, Doppler radar was tracking a strong thunderstorm 26
miles south of McCamey, moving north at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bakersfield and Girvin.
This includes Interstate 10 between mile markers 286 and 306.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3068 10219 3068 10251 3108 10241 3107 10235
3103 10229 3104 10225 3103 10221 3100 10219
3101 10218 3100 10214 3100 10212 3099 10209
TIME...MOT...LOC 0027Z 179DEG 29KT 3077 10236
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
87Local storm report, Oct 10, 7:33 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
733 PM CDT MON OCT 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST 2 NW FORT STOCKTON 30.91N 102.91W
10/10/2022 M61 MPH PECOS TX ASOS
&&Special weather statement, Oct 10, 8:09 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
809 PM CDT Mon Oct 10 2022
TXZ061>063-068>070-075-110215-
Midland TX-Pecos TX-Reagan TX-Crane TX-Glasscock TX-Ector TX-
Upton TX-
809 PM CDT Mon Oct 10 2022
...Strong thunderstorms will impact portions of northeastern Pecos,
southwestern Glasscock, southeastern Ector, southern Midland, western
Reagan, eastern Crane and Upton Counties through 915 PM CDT...
At 809 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles southeast of Odessa to 24 miles south
of McCamey. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crane, McCamey, Rankin, Midkiff, Crane County Airport, Upton County
Airport, Best, King Mountain and Pleasant Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3108 10236 3103 10229 3103 10221 3100 10219
3101 10218 3100 10214 3099 10208 3100 10205
3098 10201 3099 10199 3096 10195 3098 10231
3139 10256 3174 10236 3184 10161 3108 10159
TIME...MOT...LOC 0109Z 268DEG 31KT 3169 10224 3078 10224
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
87The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 7:17 PM CDT | Special Weather Statement | MAF | Pecos | 43 min |
| Oct 10, 7:25 PM CDT | Areal Flood Advisory | MAF | Pecos | 2 hr |
| Oct 10, 7:27 PM CDT | Special Weather Statement | MAF | Pecos | 48 min |
| Oct 10, 8:09 PM CDT | Special Weather Statement | MAF | Crane, Upton | 66 min |
| Oct 10, 8:41 PM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Upton | 2 hr |
| Oct 10, 8:53 PM CDT | Special Weather Statement | MAF | Glasscock, Martin, Midland | 52 min |
| Oct 10, 9:03 PM CDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| Oct 10, 9:19 PM CDT | Special Weather Statement | MAF | Howard | 41 min |
| Oct 10, 9:22 PM CDT | Areal Flood Advisory | MAF | Glasscock, Midland, Reagan, Upton | 113 min |
| Oct 10, 9:52 PM CDT | Areal Flood Warning | MAF | Pecos | 9 hr |
| Oct 10, 10:17 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Presidio, Reeves | 6 hr |
| Oct 10, 11:42 PM CDT | Flash Flood Warning | MAF | Jeff Davis, Reeves | 4 hr |
| Oct 11, 6:51 AM CDT | River Flood Warning | MAF | Brewster | 40 hr |
| Oct 11, 10:02 AM CDT | River Flood Warning | MAF | Brewster | 25 hr |
| Oct 11, 10:04 AM CDT | River Flood Warning | MAF | Brewster | 55 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.